Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 6, 2009, 10:22 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 10:22 AM MST (17:22 UTC)
- Expired
- Apr 6, 2009, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 061722 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1022 AM MST MON APR 6 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR COCHISE...EASTERN PIMA...SOUTHERN GRAHAM...SOUTHEASTERN PINAL AND SOUTHERN GREENLEE COUNTIES FOR LOW HUMIDITIES...STRONG WINDS AND HIGH TO VERY HIGH FIRE DANGER RATING... .STRONG EASTERLY SURFACE WINDS HAVE DEVELOPED THIS MORNING DUE TO A STRONG SURFACE GRADIENT THAT HAS SET UP OVER THE AREA. STRONG EASTERLY WINDS WILL CONTINUE THROUGH THE EARLY EVENING. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER ALREADY IN PLACE ACROSS THE REGION WILL RESULT IN RED FLAG CONDITIONS. AZZ147-148-070100- /O.NEW.KTWC.FW.W.0009.090406T1722Z-090407T0100Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 1022 AM MST MON APR 6 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. STRONG EASTERLY SURFACE WINDS HAVE DEVELOPED THIS MORNING DUE TO A STRONG SURFACE GRADIENT THAT HAS SET UP OVER THE AREA...RESULTING IN STRONG AND GUSTY EASTERLY WINDS ACROSS SOUTHEAST ARIZONA...MAINLY FROM EASTERN PIMA AND PINAL COUNTIES EASTWARD. SUSTAINED 20 FOOT EAST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
1 follow-up statement
000 WWUS85 KTWC 070051 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 551 PM MST MON APR 6 2009 AZZ147-148-070200- /O.EXP.KTWC.FW.W.0009.000000T0000Z-090407T0100Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 551 PM MST MON APR 6 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. SUSTAINED WIND SPEEDS HAVE BEGUN TO DIMINISH OVER THE WARNING AREA...WITH MOST LOCATIONS HAVING ALREADY SUBSIDED BELOW RED FLAG CRITERIA. RELATIVE HUMIDITY VALUES WILL LIKELY REMAIN BELOW OR NEAR THE 15 PERCENT THRESHOLD UNTIL SUNSET BEFORE BEGINNING THEIR RECOVERY. WHILE AN OCCASIONAL GUST MAY INTRODUCE SHORT LIVED RED FLAG CONDITIONS THROUGH SUNSET...THE WIDESPREAD THREAT HAS PASSED. THAT SAID...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 6, 8:30 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 6, 8:30 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 830 AM MST MON APR 6 2009 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL PROVIDE MUCH WARMER TEMPERATURES TO SOUTHEAST ARIZONA TODAY AND TUESDAY. THE NEXT PACIFIC STORM SYSTEM WILL ARRIVE IN THE GREAT BASIN WEDNESDAY PROVIDING STRONG GUSTY WINDS AND COOLER TEMPERATURES. ANOTHER STRONG PACIFIC STORM SYSTEM WILL BRING STRONG WINDS ON FRIDAY...AS WELL AS SHOWERS AND MUCH COOLER TEMPERATURES ON SATURDAY. && .DISCUSSION...DECENT EAST/SOUTHEAST GRADIENT COUPLED WITH CIRRUS DID A NUMBER ON OUR MIN TEMPERATURE FORECAST...WITH A LOW OF ONLY 56...AND THAT OCCURRED AT KTUS AT 110 AM. THE LOWEST TEMPERATURE AT SUNRISE WAS 59. THIS WARM START WILL HELP ENCOURAGE TEMPERATURES TO CRUISE WELL ABOVE CLIMO WELL INTO THE 80S IN THE LOWER DESERTS/TUCSON TODAY. COMPRESSIONAL WARMING COMPLIMENTS OF DOWNSLOPE SOUTHEAST WINDS WONT HURT EITHER. 12Z NAM SUGGESTS SOUTHEAST WINDS SUSTAINED NEAR 18-20 KTS AT MIDDAY...WITH A GUSTS NEAR 30 MPH. AIRMASS STILL VERY DRY WITH 12Z KTWC SOUNDING SHOWING .16 PW AND SURFACE DEWPOINTS EXPECTED TO REMAIN IN THE SINGLE DIGITS AT MOST LOCALES. THEREFORE...ISOLATED/SHORT-LIVED RED FLAG CRITERIA ARE POSSIBLE ESPECIALLY EAST OF TUCSON BEGINNING AROUND MIDDAY. TOMORROW LOOKS LIKE THE WARMEST DAY AS EXPECTED...AND WILL LIKELY RAISE KTUS EXPECTED HIGH TO 90 FOR TOMORROW ON THE AFTERNOON PACKAGE. ALSO...FIRE WEATHER FORECASTER WILL BE WATCHING FIRE WEATHER POTENTIAL FOR THE NEXT STORM SYSTEM...CURRENTLY NEAR 35N/135W...CROSSING THROUGH THE GREAT BASIN ON WEDNESDAY...AND WILL CONSIDER A FIRE WEATHER WATCH FOR STRONG WINDS ON WEDNESDAY. WILL ALSO DISCUSS LATEST TRENDS OF STRONG EASTER WEEKEND SYSTEM IN AFTERNOON DISCUSSION. && .FIRE WEATHER...AN INCREASE IN EASTERLY SURFACE WINDS IS EXPECTED TODAY. THESE WINDS IN COMBINATION WITH CONTINUED VERY DRY CONDITIONS MAY RESULT IN A FEW ISOLATED LOCATIONS MEETING RED FLAG CRITERIA FOR A COUPLE OF HOURS IN THE EARLY AFTERNOON...MAINLY IN GRAHAM AND COCHISE COUNTIES. THESE CONDITIONS ARE NOT EXPECTED TO BE LONG LIVED OR WIDESPREAD...SO NO WATCHES OR WARNINGS ARE PLANNED AT THIS TIME. ANOTHER STORM SYSTEM IN THIS ACTIVE PATTERN IS EXPECTED TO MOVE THROUGH THE GREAT BASIN WEDNESDAY...AND MAY TRIGGER CRITICAL FIRE WEATHER THRESHOLDS AS MOISTURE ASSOCIATED WITH THIS SYSTEM WILL REMAIN NORTH OF SE AZ...YET WINDS ARE EXPECTED TO REACH BREEZY TO WINDY CONDITIONS. AT THIS TIME...MAIN AREA OF CONCERN WOULD BE COCHISE...GRAHAM AND GREENLEE COUNTIES. && .AVIATION...SCATTERED HIGH CLOUDS...MAINLY ABOVE 15KFT AGL...WILL REMAIN OVER THE AREA TODAY THEN DIMINISH THIS EVENING AS MAIN PLUME STAYS SOUTH OF THE BORDER. MAIN FORECAST CONCERN AT THE TERMINAL SITES TODAY WILL BE GUSTY EAST WINDS AS SURFACE HIGH PRESSURE SLIDES DOWN THE FRONT RANGE. EASTERLY SURFACE WINDS INCREASING THIS MORNING 10-20 KTS WITH GUSTS OF 15-25 KTS. WIND SPEEDS DIMINISHING AFTER SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. TURNER WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 6, 6:35 AM MST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 635 AM MST MON APR 6 2009 AZZ019-029>035-071400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 635 AM MST MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG GUSTY WINDS RETURN TO THE AREA WEDNESDAY AS A STORM SYSTEM MOVES THROUGH THE GREAT BASIN. WIND SPEEDS MAY BE NEAR ADVISORY LEVELS AND COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER...CRITICAL FIRE WEATHER THRESHOLDS MAY BE TRIGGERED WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.